Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 164, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2018, 8:06 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2018, 8:06 PM MDT (02:06 UTC)
- Expired
- Jun 29, 2018, 8:30 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 5:19 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4631 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
388
WUUS53 KLBF 300206
SVRLBF
NEC069-161-300230-
/O.NEW.KLBF.SV.W.0164.180630T0206Z-180630T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
806 PM MDT FRI JUN 29 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Garden County in the Panhandle of Nebraska...
Southwestern Sheridan County in the Panhandle of Nebraska...
* Until 830 PM MDT.
* At 806 PM MDT, a severe thunderstorm was located over Alliance
Airport, or 7 miles southeast of Alliance, moving northeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellsworth, Antioch, Snow Lake, Miles Lake, Wickson Lake, Patterson
Lake, Lakeside, Herman Lake and Krause Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 17.
Highway 2 between mile markers 96 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4220 10274 4231 10237 4206 10223 4198 10241
4192 10267 4201 10268 4201 10270 4209 10270
4210 10274
TIME...MOT...LOC 0206Z 240DEG 47KT 4205 10275
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
044
WWUS53 KLBF 300218
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
818 PM MDT FRI JUN 29 2018
NEC069-300228-
/O.CAN.KLBF.SV.W.0164.000000T0000Z-180630T0230Z/
Garden NE-
818 PM MDT FRI JUN 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARDEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4210 10272 4214 10274 4220 10274 4230 10239
4208 10232 4202 10265 4201 10268 4201 10270
4209 10270
TIME...MOT...LOC 0218Z 251DEG 32KT 4216 10264
$$
NEC161-300230-
/O.CON.KLBF.SV.W.0164.000000T0000Z-180630T0230Z/
Sheridan NE-
818 PM MDT FRI JUN 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHWESTERN SHERIDAN COUNTY...
At 818 PM MDT, a severe thunderstorm was located near Antioch, or 12
miles east of Alliance, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Antioch, Snow Lake, Wickson Lake, Krause Lake and Lakeside.
This includes the following highways...
Highway 250 between mile markers 2 and 17.
Highway 2 between mile markers 96 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4210 10272 4214 10274 4220 10274 4230 10239
4208 10232 4202 10265 4201 10268 4201 10270
4209 10270
TIME...MOT...LOC 0218Z 251DEG 32KT 4216 10264
HAIL...1.00IN
WIND...60MPH
$$
ET386
WWUS53 KLBF 300230
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
830 PM MDT FRI JUN 29 2018
NEC161-300239-
/O.EXP.KLBF.SV.W.0164.000000T0000Z-180630T0230Z/
Sheridan NE-
830 PM MDT FRI JUN 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERIDAN COUNTY
WILL EXPIRE AT 830 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4210 10272 4214 10274 4220 10274 4230 10239
4208 10232 4202 10265 4201 10268 4201 10270
4209 10270
TIME...MOT...LOC 0229Z 240DEG 47KT 4223 10247
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:58 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 29, 5:58 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 658 PM CDT Fri Jun 29 2018 .SYNOPSIS... Issued at 322 PM CDT Fri Jun 29 2018 Western states upper trough progressing slowly eastward with 50-60m H5 height falls noted from MT to CO. Lead PV anomaly helped to produce severe MCS across northern Plains into the upper midwest overnight and mid and upper level moisture is noted streaming northward into the High Plains on the western periphery of the eastern states upper high pressure. At the surface a stationary front has slowed through the morning hours across northwest NE and low stratus overtopped by altocumulus, partially generated by gravity waves in the preferred locations of southwest flow in steep midlevel lapse rates ahead of the trough, found on the north side of the surface front. Heat index values climbing through the afternoon hours in advisory area as well with good insolation and plentiful low level moisture in parts of north central NE. Pesky low clouds have hindered temps in the north central part of the state. && .SHORT TERM...(This evening through Saturday) Issued at 322 PM CDT Fri Jun 29 2018 Two areas of concern for the evening hours for thunderstorm development. The first, a surface trough that lies across the Sandhills into southwest NE and visible on radar adjoins a dryline that stretched southwest into western KS. GOES satellite data showing CU/TCU forming along this boundary in eastern CO. As upper trough moves east would expect a response of increasing southerly winds across western KS which should promote additional convergence along that boundary and additional convective development. Various CAMS also suggest that scenario although the onset in the HRRR, for example, seems delayed an hour or two from what would likely happen. The deep layer shear across southwest NE is not outstanding and wouldn't be surprised to see the first few TCU to succumb to dry air entrainment. However if the forcing remains across the area do believe additional development will occur along a line from just east of IML to BBW on an isolated basis. Further north, shear is better due to the closer proximity to the upper PV anomaly which will also promote better forcing along a southward moving cold front later this evening. These areas will be favored through the evening hours with additional development possible along any of the outflow boundaries generated as suggested by both HRRR models as well as HREF and HRRRE. Next PV anomaly rotating through the upper trough will likely generate additional thunderstorm development Saturday as well, although if frontal boundary gets pushed far enough south and east the favored areas of convection in the post-frontal environment would be in the eastern most areas as well as likely south and west of the forecast area. With the uncertainty that exists will include mainly low end chances for storms across most of the area. High temps Saturday will be heavily influenced by residual cloud cover associated with thunderstorms and should stay well below seasonal averages. .LONG TERM...(Saturday night through Friday) Issued at 322 PM CDT Fri Jun 29 2018 Upper trough axis exits the state during the day Sunday. As it pushes eastward it will run up against the mid atlantic upper ridge which will hold strong and force the upper PV anomaly northeastward leaving the ridge axis in place. As the upper low moves into southeast Canada the upper flow turns primarily zonal through Monday. The main jet axis drifts northward as another upper low moves into the Pacific NW by mid week. As the mid Atlantic ridge retrogrades westward and becomes situated over the central and southern Plains by the end of the week the upper low over the northwest will transition northeastward into southern Canada by late in the week. The end result looks to be a stalled frontal boundary across the state by late Thursday with any further southward progression limited by the strengthening upper ridge over the Plains. This will bring a chance for showers and storms across the area in the latter portion of the period. Temperatures through the period will start near seasonal on Sunday and warm into the 90s most places by mid week. Despite the upper ridge building across the area by week's end, temps will be hindered by possible thunderstorms and associated cloud cover, cooling back toward more seasonal values. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 600 PM CDT Fri Jun 29 2018 Low-end VFR ceilings (less than 7 kft) exist across parts of northern NEB, otherwise VFR conditions currently prevail area- wide. Scattered strong to severe thunderstorms are anticipated across portions of the eastern Panhandle east across northern NEB and parts of the Sandhills this evening and overnight. Severe storms will be capable of large hail and damaging winds up to 70 mph. Otherwise, isolated thunderstorms are possible across southwest NEB tonight, albeit with lower confidence. Flight categories are expected to deteriorate across much of western NEB beginning late tonight-early tomorrow with ceilings lowering to MVFR to low-end VFR. Cloudy skies persist tomorrow Meanwhile, chances for showers and thunderstorms continue tomorrow across much of western and north central NEB. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening for NEZ007-010-028-029- 038-071. && SYNOPSIS...Stoppkotte SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...ET
Hazardous weather outlook, Jun 29, 6:53 PM MDT, 1 hour 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 753 PM CDT Fri Jun 29 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-010100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 753 PM CDT Fri Jun 29 2018 /653 PM MDT Fri Jun 29 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong to severe thunderstorms are anticipated across portions of the eastern Panhandle east across northern Nebraska and parts of the Sandhills this evening and overnight. A severe thunderstorm watch has been issued for portions of northwestern Nebraska. In this area there is potential for very large hail as well as damaging wind. A tornado cannot be ruled out. The other area of concern for storm development is along and ahead of a trough and dryline across southwest Nebraska. Isolated thunderstorms are possible there this evening and overnight .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are expected Saturday and Saturday night. A few strong storms may develop late in the day or evening Saturday. Some storms may contain gusty winds and small hail. Mostly isolated thunderstorm activity is expected Monday night through Friday. The risk of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested across Cherry, Sheridan, Garden, Deuel, Arthur, and Hooker counties this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:41 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 29, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Jun 29, 8:27 PM MDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jun 29, 8:31 PM MDT | Special Weather Statement | LBF | Sheridan | 29 min |
| Jun 29, 8:49 PM MDT | Special Weather Statement | LBF | Sheridan | 26 min |
| Jun 29, 9:42 PM MDT | Special Weather Statement | LBF | Cherry | 33 min |
| Jun 29, 10:35 PM MDT | Special Weather Statement | LBF | Arthur | 40 min |
| Jun 29, 10:48 PM MDT | Special Weather Statement | LBF | Blaine, Hooker, Loup, Thomas | 27 min |
| Jun 29, 11:17 PM MDT | Special Weather Statement | LBF | Arthur, Blaine, Garden, Grant, Hooker, Loup and 2 more | 43 min |
| Jun 29, 11:56 PM MDT | Special Weather Statement | LBF | Arthur, Blaine, Garden, Garfield, Grant, Hooker and 2 more | 49 min |
| Jun 30, 12:26 AM MDT | Special Weather Statement | LBF | Wheeler | 49 min |
| Jun 30, 12:40 AM MDT | Special Weather Statement | LBF | Blaine | 50 min |
| Jun 30, 12:42 AM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 30, 12:50 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jun 30, 1:27 AM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 30, 2:08 AM MDT | Special Weather Statement | LBF | Hooker | 37 min |
| Jun 30, 2:46 AM MDT | Special Weather Statement | LBF | Frontier, Hayes | 44 min |
| Jun 30, 3:23 AM MDT | Special Weather Statement | LBF | Keith | 22 min |
| Jun 30, 3:28 AM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 30, 3:31 AM MDT | Special Weather Statement | LBF | Frontier | 44 min |
| Jun 30, 3:47 AM MDT | Special Weather Statement | LBF | Arthur, Grant | 43 min |
| Jun 30, 3:50 AM MDT | Special Weather Statement | LBF | Keith | 40 min |
| Jun 30, 4:31 AM MDT | Special Weather Statement | LBF | McPherson | 44 min |
| Jun 30, 5:11 AM MDT | Special Weather Statement | LBF | McPherson | 49 min |
| Jun 30, 2:57 PM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| Jun 30, 4:28 PM MDT | Special Weather Statement | LBF | Garden | 47 min |
| Jun 30, 4:34 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 41 min |
| Jun 30, 5:14 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 46 min |
| Jun 30, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Keith, McPherson, Perkins | 50 min |
| Jun 30, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, Keith, Lincoln, Logan and 2 more | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.